MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "device footplate did not release when blue level was flipped.The box was brand new and we used 2 and they both did the same thing.We had to use a different lot number to close the groin.There was severe resistance noted when attempting to advance the sheath into the bypass tube.There was no reported patient harm or consequence.They were reported as fine post the procedure." associated complaint 3010252479-2025-00069.
 
Additional Manufacturer Narrative
Qn #: (b)(4).The reported issue of severe resistance experienced during bypass tube advancement was able to be confirmed through investigation of the returned sample.The customer returned two used manta delivery systems and three unused manta delivery systems from the same lot for evaluation.Visual analysis revealed the button valve was dislodged.The button valve was torn and the sheath was advanced over the device and correctly attached.The anchor was also misplaced in the inner lumen of the device.It is likely that the customer experienced resistance during advancement of the bypass tube and continued to apply force, leading to damage to the device.The ifu states "if significant resistance is felt inserting the bypass tube into the manta sheath, remove the entire system and open a new device." a device history record review was performed, and no relevant findings that contributed to the event were identified.A capa was previously initiated for bypass tube resistance that was attributed to a supplier manufacturing deficiency.Corrections were implemented.The complaint rate for bypass tube resistance is within occurrence limits as defined in capa, and further investigation related to this event will be initiated if the occurrence rate exceeds the limit.Based on the customer report and the sample rece ived, a combination of a supplier manufacturing defect and unintentional user error likely caused or contributed to this event.
 
Event or Problem Description
It was reported that: "device footplate did not release when blue level was flipped.The box was brand new and we used 2 and they both did the same thing.We had to use a different lot number to close the groin.There was severe resistance noted when attempting to advance the sheath into the bypass tube.There was no reported patient harm or consequence.They were reported as fine post the procedure." associated complaints 3010252479-2025-00070 and 3010252479-2025-00069.

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22217494
Report Number3010252479-2025-00070
Device Sequence Number8659444
Product Code MGB
UDI-Device Identifier00856279007062
UDI-Public(01)00856279007062(11)240605(17)251205(10)73F2400237(21)
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2025
Device Catalogue Number2115
Device Lot Number73F2400237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown